MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MA; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MA; CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reds4277 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that facility had a wire break.It was off of a 5 fr triple lumen.No other information provided at time of reporting.(b)(6) 2019: additional information from the facility stated, "we do not use 3cg; it was the magnet wire not the guidewire.Right arm basilic insertion of triple lumen picc line.Difficulty encountered around shoulder.Attempted supinated arm and insert.Attempted to flush and insert.Upon moving right arm toward head, line moved forward and appeared in the jugular.Attempted chin to right shoulder, attempted flush.Difficulty visualizing bullseye at this point, did not want to remove beyond shoulder, inserted- received blood return- flush, broke introducer- removed guidewire, removed magnet wire.Upon inspecting tip of magnet wire, noted to be broken.Remove picc line, assessed patient, chest xray ordered.Chest was clear.Xrayed picc to note a fractured piece of wire inside.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed but the exact cause is unknown.One 5 fr tl powerpicc catheter solo with the tls stylet t lock assembly was returned for investigation.The stylet was returned outside of the catheter.The distal 6 cm of the stylet was observed to contain multiple kinks and be curled.Microscopic observation of the distal end of the stylet revealed a complete break.The polyimide tubing break surface was observed to be uneven and compressed.The event description indicates that difficult advancement was experienced around the shoulder which suggest advancement against resistance may have been a contributing factor.The stylet was cut proximal to the kinked section in order to measure the polyimide tubing wall thickness.The wall thickness was found to be within manufacturing specification.Since the tls stylet was observed to be kinked and broken, the complaint is confirmed.A lot history review (lhr) of reds4277 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC SOLO2 HF CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 5F MA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9256026
Report Number3006260740-2019-03377
Device Sequence Number11276470
Product Code LJS
UDI-Device Identifier00801741035906
UDI-Public(01)00801741035906
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number9395108QD
Device Lot NumberREDS4277
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1